MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 METAGLENE HOLDER INTERNAL ROD; EXTREMITY INSTRUMENTS : HANDLES

DEPUY IRELAND - 9616671 METAGLENE HOLDER INTERNAL ROD; EXTREMITY INSTRUMENTS : HANDLES
Catalog Number 230787002
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: this is not a complaint about the function of an instrument or in any way a concern over patient safety.Just need a replacement and doing this because it¿s required.Nurse did not tighten blue handle enough to secure metaglene via hex connection and implant was dropped.Surgeon over tightened blue handle while i was retrieving second implant.This caused over expansion of hex head and damaged the top of internal expander rod.Convex head impactor used to implant second metaglene.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that metaglene holder internal rod was found the threaded tip stripped.No other defect was found.The overall complaint was confirmed as the observed condition of the etaglene holder internal rod would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the nurse did not tighten blue handle enough to secure metaglene via hex connection and implant was dropped.Surgeon over tightened blue handle.This caused over expansion of hex head and damaged the top of internal expander rod.Was surgery delayed due to the reported event? yes.If yes, number of minutes: 5 mins.Action taken when event occurred? second implant provided and impacted with convex impactor tip.Was procedure successfully completed? yes.Were fragments generated? no.If yes, were they removed easily without additional intervention? unknown.Patient status/ outcome / consequences.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Is the patient part of a clinical study unknown.(b)(4).Device property of none.Device in possession of hospital csd.(b)(4).Device property of none.Device in possession of none.By checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.

Brand Name
METAGLENE HOLDER INTERNAL ROD
Common Device Name
EXTREMITY INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17754620
Report Number1818910-2023-18832
Device Sequence Number15206344
Product Code HWA
UDI-Device Identifier10603295116431
UDI-Public10603295116431
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230787002
Device Lot Number5219830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Initial Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown